Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 40, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Oct 24, 2010, 8:32 PM EDT for Kosciusko County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2010, 8:32 PM EDT (00:32 UTC)
- Expired
- Oct 24, 2010, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 13 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
891 WFUS53 KIWX 250032 TORIWX INC085-250115- /O.NEW.KIWX.TO.W.0040.101025T0032Z-101025T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 832 PM EDT SUN OCT 24 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 915 PM EDT * AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR MENTONE...OR 11 MILES WEST OF WARSAW...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... WARSAW... WINONA LAKE... NORTH WEBSTER... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PALESTINE...HOFFMAN LAKE...ATWOOD...MONOQUET...LEESBURG...WOOSTER... LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...TIPPECANOE LAKE...OSWEGO... IRISH LAKE AND SECHRIST LAKE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4144 8567 4121 8567 4116 8605 4123 8607 TIME...MOT...LOC 0032Z 238DEG 26KT 4120 8604 $$ JC
2 follow-up statements
691 WWUS53 KIWX 250050 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 PM EDT SUN OCT 24 2010 INC085-250115- /O.CON.KIWX.TO.W.0040.000000T0000Z-101025T0115Z/ KOSCIUSKO IN- 850 PM EDT SUN OCT 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTHERN KOSCIUSKO COUNTY... AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF WARSAW...AND MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WARSAW AND WINONA LAKE... NORTH WEBSTER... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MONOQUET...LEESBURG...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE... OSWEGO...IRISH LAKE...SECHRIST LAKE...BIG BARBEE LAKE...TIPPECANOE LAKE AND DEWART LAKE. QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4120 8597 4127 8599 4144 8567 4122 8567 TIME...MOT...LOC 0050Z 234DEG 25KT 4127 8591 $$ JC
743 WWUS53 KIWX 250100 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 900 PM EDT SUN OCT 24 2010 INC085-250110- /O.CAN.KIWX.TO.W.0040.000000T0000Z-101025T0115Z/ KOSCIUSKO IN- 900 PM EDT SUN OCT 24 2010 ...THE TORNADO WARNING FOR NORTHERN KOSCIUSKO COUNTY IS CANCELLED... AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 4120 8597 4127 8599 4144 8567 4122 8567 TIME...MOT...LOC 0100Z 238DEG 26KT 4131 8581 $$ JC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Oct 24, 7:46 PM EDT, 46 minutes earlier.
Area forecast discussion, Oct 24, 7:46 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SUN OCT 24 2010
.AVIATION.../00Z TAFS/
ANOTHER STRONG IMPULSE IN SW FLOW WILL ADVECT THROUGH THE REGION
OVERNIGHT...SUPPORTING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS. ACTIVITY IS EXPECTED TO BE OF A SCATTERED
NATURE...WITH ONLY A VCTS MENTION AT THE TERMINALS. BEST CHANCE
FOR ANY RESTRICTIONS IN SHRA/TS WILL BE ACROSS THE NORTH. CONTINUED
DRY LL PROFILES...WILL PRECLUDE A SIG VIS RESTRICTION...GIVEN HIGH
BASED NATURE TO ACTIVITY. BL MOISTENING/COOLING IN A WELL MIXED
ENVIRONMENT WILL SUPPORT MVFR CIGS BY DAWN AT MOST PLACES BEHIND
THE ASSOCIATED LL TROUGH. CIGS AND ANY LOW VIS WILL MIX OUT BY MID
TO LATE MORNING AS DRIER AIR WORKS INTO THE AREA.
&&
.PREV DISCUSSION... /ISSUED 440 PM EDT SUN OCT 24 2010/
DISCUSSION...
..VERY STRONG WINDS FOR TUESDAY AND WEDNESDAY...
TONIGHT THROUGH MONDAY
MAIN FORECAST CONCERNS FOR THE NEAR TERM WILL BE CHANCES OF RAIN
TONIGHT THROUGH EARLY MONDAY...AND THEN DEVELOPMENT OF POWERFUL FALL
STORM STORM THAT SYSTEM THAT WILL AFFECT THE REGION BEGINNING MONDAY
NIGHT. VERY STRONG WINDS TO ACCOMPANY THIS SYSTEM TUESDAY AND
WEDNESDAY...AND SOME TYPE OF WIND HEADLINE WILL EVENTUALLY BE
REQUIRED.
WATER VAPOR IMAGERY LATE THIS AFTERNOON INDICATING MAIN UPPER LEVEL
TROUGH AXIS SITUATED FROM SOUTHERN MINNESOTA INTO NORTHERN MISSOURI.
SEVERAL SMALLER SCALE SHORT WAVES HAVE BEEN RIPPLING THROUGH
DOWNSTREAM PORTION OF THE MAIN UPPER TROUGH ACROSS THE SOUTHERN
GREAT LAKES REGION. THE FIRST OF THESE TROUGHS LIFTED HAS LIFTED
NORTH OF THE AREA INTO SOUTHERN WISCONSIN/LOWER MICHIGAN...WHILE
ANOTHER SHEARING VORT MAX CONTINUES TO TRACK ACROSS EAST CENTRAL
INDIANA/WESTERN OHIO. SFC OBSERVATIONS HAVE BEEN INDICATING A BROAD
WEAK SFC CONVERGENCE ZONE ACROSS EAST CENTRAL INDIANA WHICH HAS BEEN
AIDING REDEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS. SHOULD
GRADUALLY SEE THIS AREA OF SHOWERS SHIFT OFF TO THE EAST AS THE
AFOREMENTIONED SHORT WAVE TRACKS EAST OF THE AREA. THE INCOMING
UPPER LEVEL SHORT WAVE FROM WESTERN IOWA WILL INCREASE LARGE SCALE
LIFT ACROSS THE REGION LATE THIS AFTERNOON...WITH INSTABILITY AXIS
ALREADY IN PLACE FROM SOUTHERN MISSOURI INTO NORTHWEST INDIANA.
THUS...HAVE MAINTAINED IDEA OF LIKELY POPS EARLY THIS EVENING ACROSS
WESTERN PORTIONS OF THE AREA WITH THIS SECONDARY FAVORED AREA OF
DEVELOPMENT. DID MAINTAIN HIGH CHANCE OR LIKELY POPS FOR
SHOWERS/ISOLATED STORMS OVERNIGHT AS THIS TROUGH SLOWLY TRACKS
THROUGH THE AREA. LOWS TONIGHT WILL BE QUITE MILD GIVEN SECONDARY
LOW LEVEL THETA-E RIDGE SURGING INTO THE AREA. COULD EVEN SEE SOME
STRATUS REDEVELOP DUE TO THIS WARM/MOIST ADVECTION THAT COULD ALSO
KEEP MIN TEMPS UP.
ON MONDAY...SHOULD SEE CHANCE OF PRECIP COME TO AN END IN THE
MORNING AS MID/UPPER LEVEL HEIGHTS BEGIN TO BUILD DOWNSTREAM OF
AMPLIFYING WESTERN CONUS TROUGH. VERY STRONG UPPER LEVEL JET...200
KNOTS PLUS...ACROSS EASTERN PACIFIC WILL NOSE INTO CENTRAL ROCKIES
EARLY MONDAY WITH EXPLOSIVE CYCLOGENESIS COMMENCING. UPPER TROUGH TO
QUICKLY ACQUIRE NEGATIVE TILT AS THIS JET ROUNDS THE BASE OF THE
DEEPENING TROUGH. STRENGTHENING SOUTHERLY FLOW DOWNSTREAM WILL LIFT
LOW LEVEL WARM FRONT THROUGH THE AREA...AND HIGHS IN THE MID TO
POSSIBLY EVEN UPPER 70S WILL BE POSSIBLE MONDAY AFTERNOON.
UNSEASONABLY MILD NIGHT IN STORE FOR MONDAY NIGHT AS RAPID
CYCLOGENESIS CONTINUES ACROSS UPPER MIDWEST WITH MODELS IN GENERAL
AGREEMENT OF DEEPENING RATES ON THE ORDER OF 24 MB IN THE 24 HOUR
PERIOD ENDING FROM THE PERIOD 18Z MON TO 18Z TUE. WINDS WILL
CONTINUE TO RAMP UP MONDAY NIGHT WITH A 55 TO 70 KNOT LOW LEVEL JET
DEVELOPING...AND STRONG HEIGHT FALLS/SFC PRESSURE FALLS ACROSS GREAT
LAKES REGION. BASED ON RAPID DEEPENING SYSTEM AND STRONG LOW LEVEL
JET DEVELOPING...MAY NEED TO EVEN CONSIDER WIND HEADLINES BEGINNING
AS EARLY AS LATE MONDAY NIGHT. NEEDLESS TO SAY...VERY MILD
CONDITIONS FOR MONDAY NIGHT WITH LOWS LIKELY JUST ABOVE
CLIMATOLOGICAL HIGHS FOR LATE OCTOBER IN THE LOWER TO POSSIBLY EVEN
MID 60S.
LONG TERM...
MAIN ITEM OF INTEREST IN THE EXTENDED IS IMMINENT AT THE BEGINNING
OF THE PERIOD TUESDAY MORNING AS AN ALREADY INTENSE SFC LOW OVER
NORTHERN MN CONTINUES TO DEEPEN AS IT MOVES INTO SOUTHERN CANADA IN
RESPONSE TO ROBUST MID/UPPER LEVEL JET POURING INTO THE CONUS FROM
OFF THE PAC COAST. LOW IS PROGGED TO DEEPEN TO NEAR 962MB PER 12Z
ECMWF AND VERY STRONG WIND FIELDS ACCOMPANY THE LLEVEL TROUGH AS IT
SWEEPS THROUGH BRISKLY BETWEEN 12-18Z TUES. STILL SHYING AWAY FROM
SLOWER NAM TIMING WHICH REMAINS AN OUTLIER. TIME HEIGHTS SUGGEST A
NARROW NEAR FRONTAL BAND OF PRECIP ALONG CONVERGENT AXIS WHICH WILL
EASILY MIX INTO STRONG NEAR SFC WIND FIELDS TO 50 KTS AT H925.
BIGGER QUESTION IS EFFICIENCY OF PRE FRONTAL MIXING GIVEN EARLY
MORNING TIMING BUT WILL REMAIN CONSERVATIVE GIVEN LACK OF INSTABILITY.
BEHIND FROPA CONTINUED WINDY CONDITIONS EXPECTED AS 35-40KT H925 WINDS
MIX DOWN IN CAA WITH STRONGER GUSTS BUT A REPRIEVE FROM PRECIP IN
DRY SUBSIDENT REGIME WHICH SHOULD HOLD THROUGH WED NIGHT AS WRAP
AROUND MOISTURE LARGELY REMAINS NORTH OF THE CWA. LAKE EFFECT
CONCERNS REMAIN ON THU WITH BORDERLINE DELTA TS AND THE 12Z ECMWF
HAS A WEAK SHRTWV MOVING THROUGH THE MEAN TROUGH OVER THE GREAT
LAKES. GIVEN THESE ISSUES WILL LEAVE THU POPS IN PLACE ONCE MORE
DESPITE LITTLE CROSS MODEL SUPPORT FOR AN AREA WIDE CHC POP
REMAINING.
FAIR CONDITIONS THEREAFTER AS RIDGING RETURNS INTO SATURDAY.
BEGINNING TO GET A LITTLE BETTER AGREEMENT ON NEXT WEAK SHRTWV
MOVING THROUGH THE PLAINS INTO THE LOWER GREAT LAKES SAT NIGHT/SUN
BUT WITH LONG LEAD TIME AND TRACK JUST NORTH OF THE AREA WILL HOLD
OFF ON POP ADDITIONS.
MARINE...
A STORM WATCH WILL REPLACE THE GALE WATCH FOR THE NEARSHORE WATERS.
COMPUTER MODEL GUIDANCE STARTING TO COME INTO BETTER CONVERGENCE IN
THE HANDLING OF A POWERFUL STORM SYSTEM TO AFFECT THE AREA LATE
MONDAY NIGHT INTO TUESDAY. EXPLOSIVE DEEPENING OF SFC LOW PRESSURE
WILL OCCUR ACROSS THE UPPER MIDWEST MONDAY NIGHT INTO TUESDAY AND
THIS WILL ALLOW VERY STRONG SOUTHERLY WINDS TO DEVELOP LATE MONDAY
NIGHT. A POWERFUL COLD FRONT WILL TRACK ACROSS SOUTHERN LAKE
MICHIGAN TUESDAY MORNING WITH STORM FORCE SOUTHWEST GUSTS POSSIBLE
BEHIND THE FRONT. GIVEN SUCH STRONG PRESSURE FALLS TO THE NORTH...IT
IS POSSIBLE THAT HIGH GALES OR STORM FORCE SOUTHERLY GUSTS WILL BE
POSSIBLE AHEAD OF THE FRONT VERY LATE MONDAY NIGHT INTO TUESDAY
MORNING. WILL GO AHEAD AND UPGRADE THE GALE WATCH TO A STORM WATCH
FOR THE NEARSHORE WATERS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...STORM WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY EVENING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...MARSILI
LONG TERM...LUD
AVIATION...JCHazardous weather outlook, Oct 24, 4:50 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT SUN OCT 24 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 450 AM EDT SUN OCT 24 2010 /350 AM CDT SUN OCT 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LATE MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE ON TUESDAY. VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY WITH GUSTS OVER 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATE THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH THURSDAY MORNING. CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT AT LEAST THROUGH FRIDAY MORNING. THUNDERSTORMS ARE ALSO LIKELY LATE MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS COULD BE SEVERE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Oct 24, 4:24 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SUN OCT 24 2010
INZ013-020-242100-
PULASKI IN-WHITE IN-
424 PM EDT SUN OCT 24 2010
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 15 MILES WEST OF
WOLCOTT TO 12 MILES SOUTHWEST OF WOLCOTT...MOVING NORTHEAST AT 45
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WOLCOTT...
MONON...
MEDARYVILLE AND FRANCESVILLE...
SMITHSON AND REYNOLDS...
LEE...
NORWAY AND INDIANA BEACH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4085 8700 4091 8699 4092 8694 4116 8694
4117 8692 4078 8671 4057 8709 4058 8710
4084 8711
TIME...MOT...LOC 2023Z 228DEG 35KT 4086 8728 4066 8718
JCSpecial weather statement, Oct 24, 4:47 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT SUN OCT 24 2010
OHZ004-005-015-016-242115-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-
447 PM EDT SUN OCT 24 2010
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PAULDING...OR 14 MILES NORTH
OF VAN WERT...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DEFIANCE...
NAPOLEON...
CONTINENTAL...
HOLGATE...
OAKWOOD AND DUPONT...
AYERSVILLE...ARTHUR AND NORTH CREEK...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4098 8439 4099 8465 4103 8471 4148 8426
4126 8393
TIME...MOT...LOC 2047Z 227DEG 56KT 4107 8451
JCLocal storm report, Oct 24, 5:35 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING 3 W CAVETT 40.95N 84.64W
10/24/2010 VAN WERT OH LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING
&&
EVENT NUMBER IWX1001063
JCSpecial weather statement, Oct 24, 6:02 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 PM EDT SUN OCT 24 2010 INZ003>005-012>016-020-022-MIZ077-078-242315- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS 602 PM EDT SUN OCT 24 2010 /502 PM CDT SUN OCT 24 2010/ ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE AREA... SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS EVENING. PEA SIZE HAIL...WINDS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE. THIS AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. JC
Local storm report, Oct 24, 6:51 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL ALDINE 41.20N 86.67W
10/24/2010 M0.25 INCH STARKE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1001064
JCSpecial weather statement, Oct 24, 7:02 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 702 PM EDT SUN OCT 24 2010 INZ004>006-008-012>016-020-022-MIZ078-079-250015- ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITE-CASS IN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 702 PM EDT SUN OCT 24 2010 /602 PM CDT SUN OCT 24 2010/ ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE AREA... SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS EVENING. PEA SIZE HAIL...WINDS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE. THIS AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:11 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 49 min |
| Oct 24, 11:59 PM EDT | Special Marine Warning | IWX | 31 min | |
| Oct 25, 4:18 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Oct 25, 4:49 AM EDT | Storm Warning | IWX | 62 hr | |
| Oct 25, 4:12 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 28 hr |
| Oct 25, 4:12 PM EDT | Wind Advisory | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 6 more | 13 hr |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.